FORUMS

Connect with people who understand what you are going through, seek advice and surround yourself with support. We're free, anonymous, and professionally moderated 24/7.

  • 47,612Members
  • 1,358,869Posts
  • 1,400,000Visitors
Social space

Cold turkey

Cold turkey

Decided to go off my meds.

Lots of reasons. I know it's not wise, but it's what I have decided is right for me.

How do I cope with the side effects of no meds and how long will it last?

37 replies

11 - 20 of 37

In response to: Cold turkey

Re: Cold turkey

Yeah I'm still at uni, just a super easy subject this semester then back to it next semester.
I'm doing therapy atm. Do you think that will help make me a real person?
I wish I wasn't this person. I don't even relate to her name half the time.

In response to: Re: Cold turkey

Re: Cold turkey

Glad it’s been an easy subject @Former-Member. You know what. I often hate me so much too. I don’t recognise me often or respect this person. I don’t want her to be me. I had a spit about hating myself on worry room not that long ago. I know I have to work through this in therapy, maybe you do too. I think it’s great you are still going to therapy. One day maybe it won’t be this hard anymore and there will be more acceptance of ourselves.

In response to: Re: Cold turkey

Re: Cold turkey

Do you think I will ever stop feeling like bad worthless scum who deserves to die?

In response to: Re: Cold turkey

Re: Cold turkey

Yep I do @Former-Member. I really do. Go gentle on you now, it will take time and patience...... and probably taking your meds 😜 (had to slip that in 😘). Sometimes we don’t see any change but it takes loads of time and hope that we are on the right path. You can spray this back to me when I’m next in a self hate storm where I can’t see a future. You’ve got this @Former-Member i believe you can do this.

I need to head to bed now, eyes are closing whilst typing. Take good care of you 💜🤗

In response to: Cold turkey

Re: Cold turkey

The effects of withdrawal can be horrific, do it very slowly,it can take a long time,cut tablets in half if need be. Please do not do it alone. Tell someone close what you are doing. Advise your Doctor .

In response to: Re: Cold turkey

Re: Cold turkey

Yes @Former-MemberThe effects of withdrawal can be horrific, my mr shaz decides to go off his meds and I can see the change creeping in and then he goes back on them and then off them when he finds he can not cope ,

you need to do this very slowly my friend

In response to: Re: Cold turkey

Re: Cold turkey

That's exactly what I want to do right now. Stop all my meds. @Former-Member@Shaz51

I really don't care anymore. I do understand what you're saying @Former-Member

BB

In response to: Re: Cold turkey

Re: Cold turkey

Hi @Former-Member,

I went suddenly off one of my psych meds in the past (an anti-depressant). I got terribly ill with an unbearable headache like you couldn't believe. I was vomiting about every 15 minutes for 12-18 hours (it seemed like forever). The pain was excrutiating and, if I wasn't so delirious and exhausted I would have called an ambulance. But I also dreaded ringing an ambulance anyway because I would probably have been admitted to the MH ward, something I would do almost anything to avoid. The ordeal was only relieved when I went back on the med that did it, after a panicked phone call to my doctor, who wasn't very friendly about it either. These days I always go very slow if I need to stop a medication, and I only do it in consultation with my psychiatrist. Life is much more livable that way, and I believe you deserve that.

That's my experience. It's not what everyone goes through. Whatever you decide, I wish you well.

In response to: Cold turkey

Re: Cold turkey

Really - that is not a good idea @Former-Member but if you are really going to do this that I can tell you an easier way

It would be better to do this with the help of a professional but there is something called "Quartering-down" which means taking a quarter less of your dose each week or 10 days - it will take longer but will be less horrible

But for me to be responsible - please talk to your doctor first

I take medication for pain - I do not like the idea of not having it because the pain will be worse and I will know it every minute - but I have gradually cut back over years and it can be done

All the best with that though

Dec

In response to: Re: Cold turkey

Re: Cold turkey

I don't feel very well.

I don't think I want this.

Why is it so unfair.

Why does it hurt so much.

Why can't I just fade into space dust.

11 - 20 of 37